MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI522 Cochlear Implant with Slim Straight Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI522 Cochlear Implant with Slim Straight Electrode; Nucleus 24 Cochlear Implant System
Model Number CI522
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced performance decrement with the device and pain with attempted mri scan.It was also reported that the patient was getting a second side implanted and wanted both implants to match.Subsequently, the device was explanted on (b)(6) 2026 and the patient was re-implanted with another cochlear device during the same surgery.

Brand Name
Nucleus CI522 Cochlear Implant with Slim Straight Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
mastura ruhanet
unit ug-1, vertical podium
no. 8, jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50943249
Report Number6000034-2026-03482
Device Sequence Number9534162
Product Code MCM
UDI-Device Identifier09321502032599
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/19/2019
Device Model NumberCI522
Device Catalogue NumberZ382660
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale